MAUDE Adverse Event Report: MICROVENTION, INC. FRED 21; FLOW DIVERTER

MICROVENTION, INC. FRED 21; FLOW DIVERTER
Model Number FRED3021-PMA
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The delivery pusher was returned for evaluation.Upon initial investigation of the pusher, it did not appear to be straight.The reported complaint is non-verifiable as the stent wasn't returned to determine if it would get caught.The root cause of this complaint may have been due to tortuous anatomy causing the pusher to become stuck on the stent during removal.It may have also resulted in the pusher not being straight due to the tortuosity.The investigation of the returned pusher found no condition that would have directly resulted in the reported event.
 
Event or Problem Description
It was reported that treatment was performed for an anterior communicating artery (acom) aneurysm.The origin of the acom complex was reported to be slightly tortuous with some narrowing near the neck of the aneurysm.After placement of the fred between the a2 and a1 segment, the pusher wire caught on the stent during the removal attempt.The intermediate catheter was advanced and used to detach the stent from the pusher wire and microcatheter.After deployment, the fred slightly extended into the internal carotid artery.The stent remains implanted.No additional intervention was performed and there was no patient injury.
 
Additional Manufacturer Narrative
The stent was not returned for analysis, as it remains implanted.Investigation of the returned delivery pusher revealed the distal marker band was scratched, which may have occurred during retrieval of the pusher from the stent.Fluoroscopic images demonstrate the pusher positioned at approximately 90 degrees to the stent, which may have caused the distal marker band to get caught onto the device; however, without examination of the stent, it cannot be determined if it caused or contributed to the alleged product issue.

Brand Name
FRED 21
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key10320702
Report Number2032493-2020-00182
Device Sequence Number11491046
Product Code OUT
UDI-Device Identifier00842429106631
UDI-Public(01)00842429106631(11)190527(17)220430(10)19052753AM
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2022
Device Model NumberFRED3021-PMA
Device Lot Number19052753AM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2020
Initial Date Received by Manufacturer 06/26/2020
Supplement Date Received by Manufacturer11/18/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR